Recently i started having sex with a former fling again. Twice last week, one time the condom broke, and another was unprotected, so i took plan b both times. I stupidly had it unprotected again, on monday night. Yesterday i woke up with burning and itching, so i went to the gyno, and he gave me another dose of plan b, and they diagnosed me with BV. Im currently on antibiotics but i’ve been in so much uncomfortable pain. I feel swollen, itchy, and sore. I went to the bathroom and there seemed to be brown discharge, i just want to know if this is all normal for a case of BV or could it be something else? when do things start to clear up? This is horrible 🙁 I was also wondering if taking 3 doses of plan b in a week, messed anything up?

Tagged with →  

12 Responses to

  1. Hteall says:

    Itchy, swollen, and sore suggests you’ve gotten a yeast infection; may’ve had one along with the BV, or the antibiotics may’ve brought one on. I’d suggest topical application of unsweetened, unflavored plain yogurt with live, active cultures — soothing and fights yeast. (Alternatively, vinegar-water rinse/bath with a cup of vinegar in it — might also be soothing.)

    Good luck!

  2. SguTuT says:

    Itchy/swollen/sore are also symptoms of BV. That’s how they always work for me. The first few times I thought I had a yeast infection, but it was definitely BV. I have them both chronically, and because they can be really similar in symptoms, the gyno would typically test for both.

  3. Hteall says:

    Ah, but Itchy, Swollen, Sore, and Not Going Away With Antibiotics — plus antibiotics! — suggests Yeastie. Vinegar fights both BV and yeast, so the vinegar-bath might be the way to go?

  4. YbbSuper says:

    archangelbeth is right about the yeast infection symptoms. And a symptom of BV is often a brownish discharge. Any type of birth control will likely change your system, and I’d say that Plan B three times in such a short period could mess with you just a bit. Go for the yogurt treatment or vinegar bath and see if that helps. If not there’s over the counter medication if necessary.

    I wanted to throw in there that the Plan B isn’t really meant to be used as a consistent BC, and my doc told me at one point that the more often you use it, the less effective it is likely to be in times to come.

    (: good luck!

  5. EohNet says:

    I’m highly skeptical about Plan B becoming less effective over time. It works similarly to birth control pills, which many people take for years or decades on end.

  6. Hteall says:

    Yeah, I think your doctor is… missing nuances. The more Plan B is used, the less predictable ovulation becomes, which means that one might wind up ovulating just before Plan B was able to stop it — so in that sense, it might be “less effective,” but it’s not that it stops working for your body. It’s that the ovulation patterns become chaotic, and perhaps more likely to line up to happen in the interval between exposure to sperm and the Plan B being taken.

  7. YbbSuper says:

    Hmm. Well, perhaps the doctor was just trying to scare me, given such a young age. I think the medication says so as well. But you’re probably right about the ovulation thing. Thanks for letting me know. Hate to spread around false information!!

  8. Hteall says:

    Doctors who use scare tactics annoy the heck out of me, because then you can’t trust anything they say. *grumble*

    It is true that Plan B is supposed to be Plan B, not Plan A — but there’s no need to fib about why! O:(

  9. SguTuT says:

    that can be normal for BV, but if it doesn’t start to get better after a 3-4 days of the antibiotics, I’d go with the “it could also be a yeast infection” suggestions.

    taking 3 doses in a week will probably mess things up a bit. plan B is meant only as a last-ditch effort, not to be used as your only protection. however, you probably won’t get pregnant, so if your period doesn’t show up right away then it might be because of the hormones.

    I also just want to say, don’t think of yourself as stupid! people make mistakes, especially in the heat of the moment. that’s why we need things like plan b!

  10. Lufiut says:

    I got a HUGE lecture by my gyno about how i need birth control. This BV/yeast infection/whatever is going on is god awful though, i’ve been in pain for days now! Thank you though, ive been feeling pretty stupid about all of this, i definitely did do things in the heat of the moment without thinking 🙁 paying the price now.

  11. Hteall says:

    I hope that you can find a gyno who won’t lecture you, in the future! They should save the lectures for things like “take ALL the antibiotics (unless you’re allergic; then contact doctor ASAP)” and not belabor a point that you’ve already absorbed. O:(

    I hope you feel better soon!

  12. Ttefornia says:

    Descriptive subject line

    Heya! Could you please edit your post to include a descriptive subject line? This will help other members use your post as a resource in the future. For more information on what we mean, take a look at this part of our FAQ.

    Thanks! 🙂

    –alex
    for the VP Team
    contact_vp

Leave a Reply